MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. DETERMINE HIV 1/2 AG/AB COMBO 25T; IVD FOR HIV 1/2 AG/AB

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. DETERMINE HIV 1/2 AG/AB COMBO 25T; IVD FOR HIV 1/2 AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a (b)(6) antibody (ab) result on an edta whole blood sample with the alere determine hiv 1/2 ag/ab combo.Repeat testing on the same kit lot generated (b)(6) results.Confirmation testing was (b)(6) testing (not otherwise specified).The patient was reported as a pregnant female.The patient received art based on the alere determine hiv-1/2 ag/ab combo test.The customer confirmed that no surgical procedures were performed due to the (b)(6) result.Patient outcome is unknown.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics (b)(4) inc.On retained kit lot 119305 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 7d2648 / lot 119305 and device part number 10732998 / lot 118361 the lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 119305 showed that the complaint rate is (b)(4).Abbott diagnostics (b)(4) was unable to determine the exact root cause of the reported issue, however it could be attributed to the specific patient samples.

Brand Name
DETERMINE HIV 1/2 AG/AB COMBO 25T
Common Device Name
IVD FOR HIV 1/2 AG/AB
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
MDR Report Key12683135
Report Number1221359-2021-03235
Device Sequence Number19891921
Product Code MZF
UDI-Device Identifier10811877010293
UDI-Public011081187701029310119305
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Catalogue Number7D2648
Device Lot Number119305
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight60